For the past 1 1/2 weeks i have had this rash like irritation on the back of my knee. It started off as a burning sensation, worse on the right than the left. I kept is moistorized and it got better. A day or two after that I felt the burning again and could see that it also looked like a burn and started to feel dry and raw. The right leg is still worse than the left. I put neosprin on it and the burning stopped. Now I am itching like crazy and it doesn't seem to stop. The "burn" is still there with small red bumps forming all over it and around the area and it is bright red. The itching is worse at night and really only bothers me if my legs are bent. Benedry cream is not helping at all and when I first put something on it is would burn more and just hurt.
Please provide any suggestions, advise or anything you can to help with the itching and to possibly clear this up. I do not have insurance at the moment and cannot see a Dr. until Feburary when it kicks in. If there are any home remedies or OTC medication I can use, again your suggestions are greatly appreciated.
From the symptoms it looks like intertrigo. An intertrigo is an inflammation (rash) of the body folds. It most commonly occurs due to bacterial,viral or fungal infection. An intertrigo usually appears red and raw-looking, and may also itch, ooze, and be sore.
Please keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps. For the itching please take some over the counter antihistaminic like Benadryl or Claritin. In case the symptoms persist then antifungals may be needed. Please consult a dermatologist in that case.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.